Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Panretin Treatment for chronic KS
Mar 13, 2000

Good morning. I have a need for updated/recent information related to Panretin gel for treatment of chronic KS (more than 6 lesions and recurring >3 years).

Someone close to me is asking if taking a Chemo holiday and substituting Panretin gel would be ok for 6 months? His oncologist feels that since he has been without Chemo and none of his current lesions have progressed/changed that an additional 3 months would probably not be an issue and Panretin is not needed.

He has taken Doxcil, and now is being treated with Vincristine. He is concerned with the long-term effects of Chemo on his body and would like to use the gel if it would be a good alternative. He would also like to get a second opinion, but is not able to at this point.

He wants to know if an MRI and/or CAT scan are advisable to determine if the KS has invaded any other organs -- he has never had this done.

Please advise as there is very little information that I can get my hands on regarding this issue. Thank you.

Response from Dr. Feinberg

If your friend has no other medical problems besides the KS skin lesions, MRI and CAT scans are probably going to be of little value but much expense. If the lesions are stable or regressing, his oncologist may be right about no pressing need for additional treatment now. Panretin gel could always be used at a later time if there is any progression in lesion size or number. Be aware that even though the gel is topical and not systemic, its cost is roughly equivalent to that of systemic chemo, so there is no 'price break' for topical therapy.


Previous
Kaposi's Sarcoma
Next
kaposi sarcoma

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement